Texas, 2005

Hail and Damaging Winds in Texas, June 6, 2005

June 6, 2005 · NWS LUB · 7 events in 5 counties and zones

4 hail, 3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 6, 2:48 PM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 6, 2:48 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
348 PM CDT MON JUN 6 2005

.SHORT TERM...
ABUNDANT LOW LEVEL MOISTURE CONTINUES TO SURGE INTO THE SOUTH AND
ROLLING PLAINS THIS AFTERNOON ON SOUTHEAST FLOW OF 10 TO 20 KTS.
DRYLINE HAS NOT MOVED MUCH ALL DAY AS MID 60 DEWPOINTS ADVECTED INTO
PORTIONS OF EASTERN NEW MEXICO. BEST LOW LEVEL CONVERGENCE STILL
CAKED UP JUST EAST OF THE HIGHER TERRAIN WHERE ELEVATED CONVECTION
IS UNDERWAY. GOOD LOW LEVEL INFLOW COMBINED WITH ABUNDANT
ATMOSPHERIC INSTABILITY AND SHEAR WILL BE SUFFICE TO SUPPORT
ISOLATED SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING STRAIGHT LINE WINDS. 20Z LAPS ANALYSIS INDICATING BEST CAPE
AXIS OF 2700 TO 3200 J/KG WITH LEAST AMOUNT OF CIN OVER THE WESTERN
SOUTH PLAINS. STORMS EXPECTED TO BUILD IN INTENSITY AND COVERAGE
AREA...PROPAGATING EAST AND AFFECTING ROUGHLY A BOVINA TO MORTON TO
DENVER CITY LINE BY 6 OR 7 PM. BIGGEST CONCERN HERE IS THE FORWARD
PROGRESS OF THE STORMS. INSTABILITY IS CERTAINLY THERE...BUT BIG
CONCERN IS THE EVENTUAL FORWARD PROGRESS OF THE STORMS AS THE
DRYLINE MOVES VERY LITTLE EAST.

MORNING SYNOPTIC SCALE ANALYSIS INDICATED WEAK MID LEVEL FLOW BUT
700MB DIFFLUENCE IN PLACE COULD CAUSE SOME TRAINING OF SLOW MOVING
CELLS. LOCALIZED HEAVY DOWNPOURS A GOOD BET AS SOME TRAINING ECHOES
DEVELOP IN WEAK DIFFLUENCE ALOFT.

ACTIVITY THIS EVENING SHOULD BE PRIMARILY A WESTERN SOUTH PLAINS
EVENT AS THE BEST AXIS OF INSTABILITY AND LOW LEVEL INFLOW SHOULD
FEED INTO DEVELOPING STORMS AS THEY SLOWLY MOVE ENE. WILL BE TOUGH
TO GET MUCH DEVELOPMENT PAST THE CAPROCK WITH LACK OF FOCUSED
LIFTING MECHANISM AND WARMER 700MB TEMPS. DO BELIEVE THE ACTIVITY
WILL DIMINISH AFTER SUNSET AS STORMS LOSE PUNCH WITH LOSS OF
HEATING. A FEW ISOLATED STORMS STILL A POSSIBILITY OVER THE ROLLING
PLAINS...BUT GREATEST POTENTIAL REMAINS OVER THE WEST.

LOW LEVEL MOISTURE HOLDS FAIRLY TIGHT OVERNIGHT WITH THE POTENTIAL
FOR PATCHY LOW CLOUDS TUESDAY MORNING. WILL PLAY THE DRYLINE A TAD
FURTHER EAST TUESDAY AFTERNOON WITH SLIGHT CHANCE POPS CENTRAL AND
EAST.

INHERITED FORECAST IN GOOD SHAPE AND MADE ONLY MINOR CHANGES TO
POPS. WENT WITH 40 POPS ALONG THE EXTREME SOUTHWEST TX PANHANDLE AND
WESTERN SOUTH PLAINS. KEPT 20S OVER THE ROLLING PLAINS AND 30S OVER
THE CENTRAL SOUTH PLAINS.

KW

.LONG TERM...
NO SIG CHANGE TO PREVIOUS FORECAST. SOUTHWESTERLY FLOW ALOFT TO
CONTINUE THROUGH SATURDAY WITH SLOSHING DRYLINE EXPECTED. BEST
PUSH OF THE DRYLINE TO THE EAST PROGGED TO BE WEDNESDAY AND
THURSDAY BEFORE AMPLIFYING UPPER TROUGH ACROSS THE WESTERN CONUS
BACKS WINDS SUFFICIENTLY TO KEEP MOISTURE BACKED UP INTO EASTERN
NEW MEXICO. WILL TREND GRIDS/ZONES THIS DIRECTION. FORECAST SUNDAY
AND MONDAY MORE QUESTIONABLE AS GFS MOVES UPPER TROUGH ACROSS THE
PLAINS WHILE ECMWF IS ABOUT A DAY LATER. THEN THERE ARE
SUGGESTIONS THAT UPPER RIDGE WILL BUILD OVER THE AREA EARLY NEXT
WEEK. TIME WILL TELL. PREVIOUS FORECAST HANDLES WELL ENOUGH AT
THIS TIME THAT NO CHANGES WERE MADE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        62  91  59  92 /  40  10  20  10
TULIA         63  92  62  91 /  30  20  20  10
PLAINVIEW     65  92  64  92 /  30  20  20  10
LEVELLAND     65  92  63  93 /  30  10  20  10
LUBBOCK       67  93  66  93 /  30  20  20  10
BROWNFIELD    65  93  66  95 /  30  10  20  10
CHILDRESS     68  94  68  92 /  20  20  20  20
SPUR          67  93  69  94 /  20  20  20  20
ASPERMONT     69  94  70  95 /  20  20  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

17/07
Hazardous weather outlook, Jun 6, 10:30 AM CST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT MON JUN 6 2005

TXZ021>044-071630-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
1130 AM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND THIS EVENING ACROSS MOST OF THE AREA....GENERALLY WEST OF A LINE
FROM MEMPHIS TO POST.

A SURFACE TROUGH OF LOW PRESSURE AND A WEAK DRYLINE ARE EXPECTED TO
BE LOCATED NEAR OR JUST WEST OF THE TEXAS AND NEW MEXICO BORDER BY
LATE AFTERNOON. WARM TEMPERATURES IN THE MIDDLE ATMOSPHERE WILL
PROVIDE A CAPPING INVERSION THROUGH MUCH OF THE DAY...BUT BY LATE
AFTERNOON SURFACE HEATING WILL LIKELY CAUSE A BREAKING OF THE CAP
ALONG PROTIONS OF THE DRYLINE WITH SCATTERED THUNDERSTORMS
DEVELOPING.  STORMS WHICH DO DEVELOP WILL HAVE THE POTENTIAL TO
BECOME SEVERE WITH LARGE HAIL AND STRONG OUTFLOW WINDS THE PRIMARY
THREATS. MODERATE INSTABILITY AND WIND SHEAR WILL SUPPORT ISOLATED
SUPERCELL DEVELOPMENT. STORM MOTION IS EXPECTED TO BE VERY SLOW TO
THE EAST. THIS WILL LEAD TO THE THREAT OF VERY HEAVY RAINFALL AND
MAY ALSO LIMIT THE EASTWARD EXTENT OF THE THUNDERSTORM ACTIVITY. THE
ACTIVITY IS EXPECTED TO SLOWLY DIMINISH AFTER DARK WITH THE LOSS OF
HEATING.

.DAYS TWO THROUGH SEVEN...

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND
EVENING...TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT...MAINLY AFTER
4 PM.

In the hours before

Special weather statement, Jun 6, 1:42 PM CST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
242 PM CDT MON JUN 6 2005

TXZ021-022-027-028-033-034-039-040-070300-
BAILEY-CASTRO-COCHRAN-HOCKLEY-LAMB-PARMER-TERRY-YOAKUM-
242 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 419 EFFECTIVE UNTIL 1000 PM CDT FOR THE FOLLOWING COUNTIES...

BAILEY...CASTRO...COCHRAN...HOCKLEY...LAMB...PARMER...TERRY...
AND YOAKUM.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

LIPE
Local storm report, Jun 6, 1:53 PM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
253 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             11 SW LUBBOCK           33.46N 102.01W
06/05/2005  0.88 INCH        LUBBOCK            TX   NWS EMPLOYEE

            REPORTED AT 81ST AND QUAKER

0440 PM     HAIL             12 SW LUBBOCK           33.45N 102.02W
06/05/2005  1.00 INCH        LUBBOCK            TX   PUBLIC

0442 PM     HAIL             12 S LUBBOCK            33.40N 101.88W
06/05/2005  0.75 INCH        LUBBOCK            TX   BROADCAST MEDIA

            REPORTED AT INDIANA AND 102ND

0445 PM     HAIL             12 S LUBBOCK            33.40N 101.88W
06/05/2005  1.00 INCH        LUBBOCK            TX   BROADCAST MEDIA

0448 PM     HAIL             11 SW LUBBOCK           33.46N 102.01W
06/05/2005  1.75 INCH        LUBBOCK            TX   PUBLIC

            REPORTED NEAR 86TH AND GARY

0509 PM     HAIL             LUBBOCK                 33.58N 101.88W
06/05/2005  1.75 INCH        LUBBOCK            TX   OFFICIAL NWS OBS

0515 PM     HAIL             9 S LUBBOCK             33.45N 101.88W
06/05/2005  2.00 INCH        LUBBOCK            TX   EMERGENCY MNGR

            REPORTED AT 77TH AND AVE W

0525 PM     HAIL             2 N WILSON              33.35N 101.73W
06/05/2005  4.25 INCH        LYNN               TX   PUBLIC

0536 PM     HAIL             2 W RANSOM CANYON       33.53N 101.72W
06/05/2005  1.75 INCH        LUBBOCK            TX   LAW ENFORCEMENT

0536 PM     HAIL             SLATON                  33.44N 101.64W
06/05/2005  1.75 INCH        LUBBOCK            TX   LAW ENFORCEMENT

0540 PM     HAIL             SLATON                  33.44N 101.64W
06/05/2005  0.75 INCH        LUBBOCK            TX   TRAINED SPOTTER

            REPORTED AT THE INTERSECTION OF FM 41 AND HWY 84

0550 PM     HAIL             7 S LUBBOCK             33.47N 101.88W
06/05/2005  1.00 INCH        LUBBOCK            TX   TRAINED SPOTTER

            REPORTED AT 18TH ST AND ORLANDO AVE

0605 PM     HAIL             5 N GRASSLAND           33.21N 101.59W
06/05/2005  1.75 INCH        LYNN               TX   PUBLIC

0615 PM     HAIL             GIRARD                  33.36N 100.66W
06/05/2005  1.00 INCH        KENT               TX   PUBLIC

0633 PM     HAIL             2 E LOCKNEY             34.12N 101.41W
06/05/2005  1.00 INCH        FLOYD              TX   PUBLIC

0644 PM     HAIL             1 S POST                33.18N 101.38W
06/05/2005  1.75 INCH        GARZA              TX   PUBLIC

0647 PM     HAIL             1 E POST                33.19N 101.36W
06/05/2005  1.75 INCH        GARZA              TX   LAW ENFORCEMENT

            LOCATED ON HIGHWAY 1313

0651 PM     HAIL             6 N JAYTON              33.34N 100.57W
06/05/2005  0.88 INCH        KENT               TX   LAW ENFORCEMENT

0651 PM     HAIL             5 SE POST               33.14N 101.32W
06/05/2005  1.75 INCH        GARZA              TX   LAW ENFORCEMENT

0653 PM     HAIL             DUMONT                  33.80N 100.52W
06/05/2005  1.75 INCH        KING               TX   LAW ENFORCEMENT

0655 PM     HAIL             5 SE POST               33.14N 101.32W
06/05/2005  1.75 INCH        GARZA              TX   LAW ENFORCEMENT

            REPORTED 5SE OF POST ON HWY 84

0659 PM     HAIL             5 N JAYTON              33.32N 100.57W
06/05/2005  1.75 INCH        KENT               TX   LAW ENFORCEMENT

0702 PM     HAIL             4 N FLOYDADA            34.04N 101.34W
06/05/2005  1.75 INCH        FLOYD              TX   FIRE DEPT/RESCUE

0712 PM     HAIL             DUMONT                  33.80N 100.52W
06/05/2005  2.75 INCH        KING               TX   CO-OP OBSERVER

0730 PM     HAIL             DELWIN                  33.88N 100.40W
06/05/2005  0.88 INCH        COTTLE             TX   FIRE DEPT/RESCUE

0800 PM     HAIL             JUSTICEBURG             33.25N 100.57W
06/05/2005  1.00 INCH        KENT               TX   PUBLIC

0815 PM     HAIL             TULIA                   34.54N 101.77W
06/05/2005  1.00 INCH        SWISHER            TX   CO-OP OBSERVER

            HAIL BEGAN AT 815 PM AND LASTED 8 MINUTES

0823 PM     HAIL             TULIA                   34.54N 101.77W
06/05/2005  0.88 INCH        SWISHER            TX   LAW ENFORCEMENT

0840 PM     TSTM WND DMG     GUTHRIE                 33.63N 100.32W
06/05/2005                   KING               TX   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWNED BY STRONG
            THUNDERSTORM WINDS.

0915 PM     TSTM WND DMG     10 WNW JAYTON           33.31N 100.73W
06/05/2005                   KENT               TX   PUBLIC

            SEVERAL TREES AND POWER POLES DOWNED BY STRONG
            THUNDERSTORM WINDS.

1200 AM     NON-TSTM WND GST 1 N ODONNELL           32.97N 101.83W
06/06/2005  61 MPH           LYNN               TX   MESONET

            MEASURED BY THE TEXAS TECH UNIVERSITY WEST TEXAS MESONET.

1205 AM     NON-TSTM WND GST 1 N ODONNELL           32.98N 101.83W
06/06/2005  63 MPH           LYNN               TX   MESONET

            MEASURED BY THE TEXAS TECH UNIVERSITY WEST TEXAS MESONET.

1240 AM     TSTM WND GST     1 S JAYTON              33.24N 100.57W
06/06/2005  62 MPH           KENT               TX   MESONET

            MEASURED BY THE TEXAS TECH UNIVERSITY WEST TEXAS MESONET.

1255 AM     TSTM WND GST     1 S JAYTON              33.24N 100.57W
06/06/2005  78 MPH           KENT               TX   MESONET

            MEASURED BY THE TEXAS TECH UNIVERSITY WEST TEXAS MESONET.
            NWS COOPERATIVE OBSERVER REPORT OF A DESTROYED MOBILE
            HOME AND SEVERAL TREES AND POWER POLES DOWNED. NO ONE WAS
            HOME DURING THE TIME OF THE WIND DAMAGE.

0100 AM     TSTM WND GST     1 S JAYTON              33.24N 100.57W
06/06/2005  60 MPH           KENT               TX   MESONET

            MEASURED BY THE TEXAS TECH UNIVERSITY WEST TEXAS MESONET.

&&

LAMARRE/EVANS

The radar

The Cannon AFB radar (KFDX), 57 km away, was scanning. The volume nearest the first event began at 00:12 UTC.

Open the radar archive at this moment

Event by event

4 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Parmer

When
June 6, 6:10 PM CST
Where
Parmer County, 15 mi W of Friona
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.633, -103.000

Hail reported in Rhea from 6:10 PM to 6:15PM CST.

Hail, Yoakum

When
June 6, 7:10 PM CST
Where
Yoakum County, Bronco
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.250, -103.050

Hail, Bailey

When
June 6, 7:51 PM CST
Where
Bailey County, 6 mi W of Muleshoe
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.217, -102.833

Thunderstorm Wind, Cochran

When
June 6, 8:00 PM CST
Where
Cochran County, 1 mi NE of Morton
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.733, -102.750

Measured by the Texas Tech/West Texas Mesonet station.

Thunderstorm Wind, Bailey

When
June 6, 8:05 PM CST
Where
Bailey County, 7 mi N of Maple
Measured
57 kt (66 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
33.950, -102.900

Thunderstorm Wind, Lamb

When
June 6, 8:55 PM CST
Where
Lamb County, 8 mi N of Littlefield
Measured
65 kt (75 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
34.033, -102.317

Measured by KLBK-TV media storm chaser hand-held anemometer.

Hail, Lamb

When
June 6, 9:00 PM CST
Where
Lamb County, Olton
Measured
0.88 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.183, -102.133

Reported from 9:00 PM to 9:10 PM CST.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465622, 5465623, 5465624, 5465625, 5465626, 5465628, 5465627.